MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904-R
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-01134, 3005168196-2020-01135.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system jet 7 reperfusion catheter (jet7) and a velocity delivery microcatheter (velocity).It was noted that the patient had type iii arch and an anatomy that was very tortuous.During the procedure, the physician advanced the neuron max until it was unable to be advanced beyond the carotid bifurcation.It was noted that the takeoff of the brachiocephalic artery was very tortuous.The physician then advanced the velocity over the jet7 beyond the brachiocephalic artery; but eventually was unable to advance them any further.The physician made several attempts to advance the velocity and jet7 further but were unsuccessful.The physician experienced resistance while attempting to retract the velocity and jet7.Upon removal, it was noticed that the jet7 stretched and the distal tip had broken off.The physician confirmed that the broken piece of the jet7 was lodged within the distal end of the neuron max; therefore, the neuron max containing the broken piece of the jet7 was removed.Upon removal it was noticed that the neuron max was kinked.It was reported that the physician attempted to continue the procedure using a new neuron max, a new jet7 and a new velocity, but was unsuccessful.The physician then attempted to complete the procedure using radial access; however, it was also unsuccessful.It was reported that the attempts were unsuccessful due to how difficult it was to access the target vessel.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10381151
Report Number3005168196-2020-01133
Device Sequence Number11552316
Product Code DQY
UDI-Device Identifier00815948022393
UDI-Public00815948022393
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberPNML6F088904-R
Device Catalogue NumberPNML6F088904
Device Lot NumberH10381
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005